Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    help, stress, period, spotting!
    avatar
    An_193741 posted:
    Okay, so about 3 weeks ago I had unprotected sex. I have been on birth control for 2 years. I began spotting a week later and have been since. It gets in my underwear but isn't super heavy, not enough for a tampon. I am on my second sugar pill and haven't gotten my period yet. I know it's normally the third, but I am freaking out! I have taken 2 pregnanacy test, early detections, and both have been negative. I took one tonight. But spotting for two weeks makes me nervous, I have been extremely stressed with school, work and always being on the go. But what is wrong with me, am I pregnant?!?
    Reply
     
    avatar
    georgiagail responded:
    Your posting is a bit confusing. If you've been on birth control for 2 years (I'm assuming birth control pills since you mention sugar pills), then why do you say you've had unprotected sex?

    Birth control pills, when taken accurately, are very effective at preventing pregnancy even when a back up method is not used.

    Did you skip any of your pills? Are you concerned that this spotting might be a symptom of an STD?

    Gail
     
    avatar
    An_193742 replied to georgiagail's response:
    I didn't skip any pills, I've never had spotting before. So it's just adding to my stress, I don't know why I would start spotting this long.
    I spotted last time I had sex but only for 2 days, and this has been two weeks.
     
    avatar
    An_193743 replied to An_193742's response:
    Also, it doesn't have a smell or anything unusual, so I guess I'm more concerned of my spotting.
     
    avatar
    NewGirl2010 responded:
    I can understand your concern regarding the spotting if you haven't experienced it before. What type of birth control pill are you on? Certain low dose bc pills carry the side-effect warning of spotting. I don't believe it means effectiveness is reduced in any way, but it may mean you need a different pill to stop the breakthrough bleeding. If spotting continues in the next few months, switching pills may be something you want to discuss with your doctor.
     
    avatar
    youngandlost replied to NewGirl2010's response:
    I am on Yaz and that's what I have been on for 2 years. I did get my period the other day, but the spotting went on for 2 weeks. Which I have never had before, that is why I associated with the sex, I guess.


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.